Citation: joyuslife. "Waiting Painfully: An Experience with Fluoxetine (exp107525)". Erowid.org. Oct 29, 2017. erowid.org/exp/107525
I had been battling depression for about a year, and my doctor had prescribed me 40mg of Prozac (fluoxetine) daily. I was fighting regularly with my parents and friends, and one night after a particularly bad argument, found myself kicked out of my house with nowhere to go. I walked to a local coffee shop with nothing except what I had in my pockets, my prescription bottle, and some change.
After purchasing an energy drink and sitting alone for a while, I decided to try taking all of my Prozac at once in an effort to kill myself. At around 2100 I took approximately 30 pills, which was roughly 1200mg of fluoxetine, along with the energy drink. I sat for a while longer in the coffee shop, not experiencing many effects other than the emotional distress I was already in.
At this point my father arrived, worried about my well-being, and I fled to the local police station where my father phoned paramedics. I sat outside of the police station for the better part of an hour in sub-zero temperatures without a winter coat, a hat, or gloves. The paramedics, who arrived soon after 2300, took me to the hospital in an ambulance. In the ambulance my blood pressure, and other vital signs all tested regular, but my temperature was measured at 35 degrees Celsius, which, although low, was attributed to my sitting in the cold. I was feeling generally unwell, but not nauseous.
Upon arrival to the hospital, I was placed in a room where I could be seen clearly from the nurse’s station. In plain view of all of the nurses and doctors, I was left alone to sit in my misery. I spent the next several hours, from 2330 until roughly 0500, sitting in this hospital room experiencing minor side effects. The effects consisted mostly of heightened anxiety and paranoia, and general restlessness. Although I was restless I felt emotionally and physically exhausted.
At approximately 6am I was transferred from the ER to the psychiatric ward and was permitted to sleep. I fell asleep straight away around 0615 and was woken up at 0930 by a nurse for a psychiatric evaluation. Upon waking, I found myself to have a terrible migraine, along an inability to eat due to nausea.
At the evaluation the psychiatrist noted that in the morning my blood pressure, and heart rate were alarmingly low, and I had somehow lost between 10 and 5 pounds overnight due to sweating and diarrhea, however I had no recollection of the latter. The psychiatrist suggested that I may have been suffering from memory loss at the peak of the medication in my system due to the overdose.
Over the next few days I suffered from high sensitivity to light and loud noises, as well as being unable to eat greasy foods without feeling sick. After approximately three days, the symptoms had all abated and I remained in the hospital under the supervision of nurses and psychological specialists.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.